Affordable Access

術後紅皮症の1例 / Erythrodermia postoperativa : report of a case

Authors
  • 親松, 常男
  • 塩崎, 洋
  • 松岡, 俊介
Publication Date
Apr 01, 1967
Source
Kyoto University Research Information Repository
Keywords
Language
Japanese
License
Unknown

Abstract

Although similar diseases had been not infrequently reported in Japan, the term of erythrodermia postoperativa was originally employed by Shimoda in 1955. It starts on the 10th day or thereabout postoperatively with high fever and eruptions of the skin suggesting scarlet fever and usually takes a serious course. A 33 years old male patient with a staghorn calculus of the right kidney was performed nephrolithotomy by the renal bisection procedure on may 31, 1965. The postoperative course was uneventful until the 12th pos t operative day when the patient begun to complain of paraesthesia of extremities, abnormal sensations in the mouth and general lassitude. From the 15th postoperative day some rashes appeared on the chest which extended onto the extremities and back within a few days. On the 20th postoperative day, admin i strations of dexamethazone was started under a diagnosis of postoperative erythrodermia. Despite temporary improvement of the skin symptoms with medicine, the general condition became worse gradually. Frequent episodes of unrest, frenzy, bloody dia r r hea and respiratory arrest were seen repeatedly. Laboratory examination revealed remarkable leukopenia and hypokalemia. The patient expired on the 50th postoperative day. Main findings at autopsy were bronchopneumonia, ulcerative enteritis and fatty replacement of the bone marrow. Inclusion bodies were found in the cells of the pulmonary alveoli and mucous and submucous layers of the small intestine. The causes of postop e rtive erythrodermia are still unknown, however not a few authors consider a microbial substitution of staphylococcal infection as an important etiologic factor. We would interpret this case as a manifestation of the viremia. No available treatment of this disease has been estab l i shed. Some authors recommend administration of adrenal corticoids. Correction of anaemia, hypoproteinaemia and electrolyte imbalance may be mandatory for prevention. Unsystemic administration of the antibiotics should be avoided.

Report this publication

Statistics

Seen <100 times